Jul 16, 2016
I was diagnosed in 2009 but didnt start treatment till 2011 as the doctor I was seeing continuously refused to start treatment till I could prove to her that I would take my meds religiously. During that time my CD4 dropped to 74 with a viral load of over 1 million. No matter what I said or did to prove that Id take the medication she still refused. In addition to that in 2011 she told me that Id die within 6 months or less and that she could no longer see me as her patient.
Thankfully my wife was able to find someone to prescribe treatment on my very first visit where I was prescribed Truvada and Isentress which worked well. However I had to change medication since I was born with 1 kidney and Truvada is hard on the kidneys. I then went to Triumeq which seemed to cause a host of other problems that I had to have my doctor switch the meds again to Genvoya.
My concern is that even though I started treatment in 2011 and I have never missed a single dose my CD4 count has never reached the 500 mark as I tend to fluctuate between 200 & 400. However my viral load has been consistantly non-detectable.
Im wondering what I can do to get my CD4 to reach the 500 mark. I get a lot of sinus infections especially during allergy season which may play a role in why my CD4 fluctuates.
Response from Dr. Holodniy
It is unlikely that your CD4 count will get to over 500. The lower your CD4 count is when you start HIV treatment, particularly if it is < 100, the less likely you will see an increase to those levels, because of the damage to immune system makes it very difficult to recover, even after a few years of successful HIV treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Itchy Red Spots A Sign Of HIV?
- Are Swollen Lymph Nodes A Sign Of HIV?
- Blowjob From A Prostitute And HIV
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.